MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 663-10-36G
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient's daughter called stating her father had a left hip revision due to a dislocation.Update 10 september, 2019: medical review noted from an operative report on (b)(6) 2019 "a revision of the left anterior total hip arthroplasty was performed for a pre- and post-operative diagnosis of ¿failed left total hip arthroplasty¿.The operative report describes general anesthesia and an anterior approach.The findings note, ¿gross trunnion wear, extensive metallosis and poly wear¿.The operative report states, ¿¿ had no problems until he woke up with pain and unable to ambulate ¿ well-fixed and well positioned femoral and acetabular components ¿ ball disassociated from trunnion ¿ this operative report also notes that "intraoperatively an anterior cortical fracture was noted and treated with a 1.8mm cable.Otherwise, uncomplicated surgery was described." the medical review concluded the following: no x-rays demonstrating disassociation of the femoral head and trunnion deformity are available for review.No examination of the explanted components and no surgical histopathology confirming metallosis or altr are available.Based upon the information available for review, no determination can be made for the cause of the disassociation and trunnion deformity described in the event and revision surgery operative report, which occurred after eleven years and three months post primary total hip arthroplasty.Update: as per patient's daughter, father could not put any wearing bearing on his hip and could not walk.Patient was transferred to emergency room and they couldn't determine what was wrong with the patient, the patient was then transferred to another hospital and he was told that he needed surgery.After the surgery, the surgeon stated they had to do a revision because there was a problem with the implants.Patient's daughter stated that they were told her fathers implant were part of recall.

Brand Name
TRIDENT X3 ECCENTRIC 10° 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9183728
Report Number0002249697-2019-03462
Device Sequence Number16778482
Product Code LPH
UDI-Device Identifier07613327024937
UDI-Public07613327024937
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Catalogue Number663-10-36G
Device Lot Number1ZEPSA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight68